MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; REVISION HEMISPHERICAL SHELL, MULTI-HOLE, P2 COATED, 58MM

ENCORE MEDICAL L.P. FOUNDATION HIP; REVISION HEMISPHERICAL SHELL, MULTI-HOLE, P2 COATED, 58MM
Model Number 430-93-058
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the patient becoming infected not because of implants or total hip arthroplasty surgery.The patient has had multiple surgeries and infection following.The implants were removed and spacer were put in.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 49 days apart.The in vivo time-span for the main contributor is 70 days apart from this detailed revision.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
REVISION HEMISPHERICAL SHELL, MULTI-HOLE, P2 COATED, 58MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7385835
Report Number1644408-2018-00278
Device Sequence Number13726830
Product Code LPH
UDI-Device Identifier00888912083195
UDI-Public(01)00888912083195
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/23/2022
Device Model Number430-93-058
Device Catalogue Number430-93-058
Device Lot Number045H1020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-015, LOT 003A1162; 010-55-020, LOT 005A1226; 400-03-404, LOT 874B1067; 495-01-075, LOT 547U1004; 495-17-130, LOT 563U1004; 931-40-756, LOT 763N1980; 010-55-015, LOT 003A1162; 010-55-020, LOT 005A1226; 400-03-404, LOT 874B1067; 495-01-075, LOT 547U1004; 495-17-130, LOT 563U1004; 931-40-756, LOT 763N1980
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR